Get E-Book on COVID-19

Q. I have thinning of hair with alopecia areata. What is the treatment?

Answered by
Dr. Hari Pathave
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Aug 14, 2020 and last reviewed on: Sep 04, 2020

Hello doctor,

I had hair thinning before the alopecia areata started too, a couple of months before. And I am currently on no medications.

Dr. Hari Pathave

Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

Yes, it is alopecia areata and the hair loss is telogen effluvium with possibly androgenetic alopecia. Telogen effluvium can be caused by any recent prior illness, thyroid problem, low iron Hb, nutrition related, stress, etc.

For alopecia areata, you can start Mometasone ointment, apply at night for 15 days, Tacrolimus 0.01% ointment at morning and afternoon for one month.

For Telogen effluvium/androgenetic alopecia, apply Minoxidil 5% lotion at night and hair serum (Q sera) at daytime, tablet Follihair new (Biotin and aminoacids) one tablet in the morning after food, Orofer XT (Ferrous ascorbate and Folic acid) one tablet at night after food all for one month.

You can do CBC (complete blood count), serum ferritin, and fasting thyroid profile. For confirmation of diagnosis, you can go for trichoscopy and skin punch biopsy. Hair fall takes one and a half months to two months to stop most of the time, and regrowth and density will regain in extra three to four months. So it will take time. By the time you need to do the above investigations.


Was this answer helpful?

 | 

Thank you doctor,

I have noticed thin hairs recently on my alopecia areata spot, which I am assuming are signs of regrowth (some of them can be seen in the picture I have sent you), but if it was regrowth why is the rest of my hair thinning?

Dr. Hari Pathave

Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

I have seen the picture (attachment removed to protect patient identity).

Yes, there is regrowth of hairs in alopecia areata and they will take time to grow for that you need to take above treatment and also maintenance treatment. As I said above, there are some reasons for the thining of hairs in the other part of the scalp.


Was this answer helpful?

 | 

Related Questions:
I am using Minoxidil but not satisfied with the outcome. What is wrong here?
Is it possible to repair damaged, frizzy and rough hair?
Can decrease in semen, low WBC and alopecia in pubic area be related?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is it safe to use Minoxidil continuously for male pattern baldness?

Query: Hi doctor, I am suffering from male pattern baldness along with dandruff. Because of dandruff, I keep on itching my scalp. I consulted a doctor, and she recommended me to use Betamethasone dipropionate and Zinc sulphate lotion along with Adgain capsule and a mild medicated shampoo. I used these prod...  Read Full »

Why do I feel dizzy after taking Ibuprofen?

Query: Hi doctor, I am a 18 year old female, and I weigh 135 lbs and 5.4 feet tall. I take birth control pills every night, along with two 500 mcg Biotin and two 500 mg cranberry pills. Tonight, I had a headache, so I accidentally took two 800 mg Ibuprofen tablets without thinking about it. I feel extremel...  Read Full »

Why are hairless patches forming in my beard?

Query: Hello doctor, There is a hairless patch forming in my beard. The hairless patch feels smoother. Please help.  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.